Table of Contents Author Guidelines Submit a Manuscript
Discrete Dynamics in Nature and Society
Volume 2010, Article ID 675413, 13 pages
http://dx.doi.org/10.1155/2010/675413
Research Article

On the Max-Type Difference Equation

1Faculty of Electrical Engineering, University of Belgrade, Bulevar Kralja Aleksandra 73, Belgrade 11120, Serbia
2Department of Mathematics, Faculty of Science, Mansoura University, Mansoura 35516, Egypt

Received 29 October 2009; Revised 24 December 2009; Accepted 25 January 2010

Academic Editor: Leonid Berezansky

Copyright © 2010 Bratislav D. Iričanin and E. M. Elsayed. This is an open access article distributed under the Creative Commons Attribution License, which permits unrestricted use, distribution, and reproduction in any medium, provided the original work is properly cited.

Linked References

  1. K. S. Berenhaut, J. D. Foley, and S. Stević, “Boundedness character of positive solutions of a max difference equation,” Journal of Difference Equations and Applications, vol. 12, no. 12, pp. 1193–1199, 2006. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  2. C. Çinar, S. Stević, and I. Yalçinkaya, “On positive solutions of a reciprocal difference equation with minimum,” Journal of Applied Mathematics & Computing, vol. 17, no. 1-2, pp. 307–314, 2005. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  3. E. M. Elabbasy, H. El-Metwally, and E. M. Elsayed, “On the periodic nature of some max-type difference equations,” International Journal of Mathematics and Mathematical Sciences, vol. 2005, no. 14, pp. 2227–2239, 2005. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  4. E. M. Elsayed, B. Iričanin, and S. Stević, “On the max-type equation xn+1=max{An/xn,xn1},” to appear in Ars Combinatoria.
  5. E. M. Elsayed and S. Stević, “On the max-type equation xn+1={A/xn,xn2},” Nonlinear Analysis: Theory, Methods & Applications, vol. 71, no. 3-4, pp. 910–922, 2009. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  6. J. Feuer, “On the eventual periodicity of xn+1=max{1/xn,An/xn1} with a period-four parameter,” Journal of Difference Equations and Applications, vol. 12, no. 5, pp. 467–486, 2006. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  7. E. A. Grove and G. Ladas, Periodicities in Nonlinear Ddifference Equations, vol. 4 of Advances in Discrete Mathematics and Applications, Chapman & Hall/CRC, Boca Raton, Fla, USA, 2005. View at MathSciNet
  8. B. D. Iričanin, The qualitative analysis of some classes of nonlinear difference equations, Ph.D. thesis, Prirodno-matematički fakultet, Univerzitet u Novom Sadu, Novi Sad, Serbia, 2009.
  9. C. M. Kent and M. A. Radin, “On the boundedness nature of positive solutions of the difference equation xn+1=max{An/xn,Bn/xn1} with periodic parameters,” Dynamics of Continuous, Discrete & Impulsive Systems. Series B, vol. 2003, supplement, pp. 11–15, 2003. View at Google Scholar · View at MathSciNet
  10. D. P. Mishev, W. T. Patula, and H. D. Voulov, “A reciprocal difference equation with maximum,” Computers & Mathematics with Applications, vol. 43, no. 8-9, pp. 1021–1026, 2002. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  11. D. P. Mishev, W. T. Patula, and H. D. Voulov, “Periodic coefficients in a reciprocal difference equation with maximum,” PanAmerican Mathematical Journal, vol. 13, no. 3, pp. 43–57, 2003. View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  12. W. T. Patula and H. D. Voulov, “On a max type recurrence relation with periodic coefficients,” Journal of Difference Equations and Applications, vol. 10, no. 3, pp. 329–338, 2004. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  13. S. Stević, “Some open problems and conjectures on difference equations,” http://www.mi.sanu.ac.rs/colloquiums/mathcoll_programs/mathcoll.apr2004.htm.
  14. S. Stević, “Boundedness character of a max-type difference equation,” in Book of Abstracts, Conference in Honour of Allan Peterson, p. 28, Novacella, Italy, July-August 2007.
  15. S. Stević, “On the recursive sequence xn+1=A+(xnp/xn1r),” Discrete Dynamics in Nature and Society, vol. 2007, Article ID 40963, 9 pages, 2007. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  16. S. Stević, “On the recursive sequence xn+1=max{c,xnp/xn1p},” Applied Mathematics Letters, vol. 21, no. 8, pp. 791–796, 2008. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  17. S. Stević, “Boundedness character of a class of difference equations,” Nonlinear Analysis: Theory, Methods & Applications, vol. 70, no. 2, pp. 839–848, 2009. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  18. S. Stević, “Boundedness character of two classes of third-order difference equations,” Journal of Difference Equations and Applications, vol. 15, no. 11-12, pp. 1193–1209, 2009. View at Publisher · View at Google Scholar · View at Scopus
  19. S. Stević, “Global stability of a difference equation with maximum,” Applied Mathematics and Computation, vol. 210, no. 2, pp. 525–529, 2009. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  20. S. Stević, “On a generalized max-type difference equation from automatic control theory,” Nonlinear Analysis: Theory, Methods & Applications, vol. 72, no. 3-4, pp. 1841–1849, 2010. View at Publisher · View at Google Scholar · View at Scopus
  21. F. Sun, “On the asymptotic behavior of a difference equation with maximum,” Discrete Dynamics in Nature and Society, vol. 2008, Article ID 243291, 6 pages, 2008. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  22. I. Szalkai, “On the periodicity of the sequence xn+1=max{A0/xn,A1/xn1,,Ak/xnk},” Journal of Difference Equations and Applications, vol. 5, no. 1, pp. 25–29, 1999. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  23. H. D. Voulov, “Periodic solutions to a difference equation with maximum,” Proceedings of the American Mathematical Society, vol. 131, no. 7, pp. 2155–2160, 2003. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  24. H. D. Voulov, “On the periodic nature of the solutions of the reciprocal difference equation with maximum,” Journal of Mathematical Analysis and Applications, vol. 296, no. 1, pp. 32–43, 2004. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  25. H. D. Voulov, “On a difference equation with periodic coefficients,” Journal of Difference Equations and Applications, vol. 13, no. 5, pp. 443–452, 2007. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  26. I. Yalçinkaya, B. D. Iričanin, and C. Çinar, “On a max-type difference equation,” Discrete Dynamics in Nature and Society, vol. 2007, Article ID 47264, 10 pages, 2007. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  27. X. Yang, X. Liao, and C. Li, “On a difference equation wtih maximum,” Applied Mathematics and Computation, vol. 181, no. 1, pp. 1–5, 2006. View at Publisher · View at Google Scholar · View at MathSciNet
  28. E. P. Popov, Automatic Regulation and Control, Nauka, Moscow, Russia, 1966.
  29. K. S. Berenhaut and S. Stević, “The behaviour of the positive solutions of the difference equation xn=A+(xn2/xn1)p,” Journal of Difference Equations and Applications, vol. 12, no. 9, pp. 909–918, 2006. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  30. L. Gutnik and S. Stević, “On the behaviour of the solutions of a second-order difference equation,” Discrete Dynamics in Nature and Society, vol. 2007, Article ID 27562, 14 pages, 2007. View at Publisher · View at Google Scholar · View at MathSciNet
  31. B. Iričanin and S. Stević, “On a class of third-order nonlinear difference equations,” Applied Mathematics and Computation, vol. 213, no. 2, pp. 479–483, 2009. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  32. S. Stević, “On the recursive sequence xn+1=αn+(xn1/xn). II,” Dynamics of Continuous, Discrete & Impulsive Systems. Series A, vol. 10, no. 6, pp. 911–916, 2003. View at Google Scholar · View at MathSciNet
  33. S. Stević, “On the recursive sequence xn+1=(A/i=0kxni)+1/(j=k+22(k+1)xnj),” Taiwanese Journal of Mathematics, vol. 7, no. 2, pp. 249–259, 2003. View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  34. S. Stević, “A note on periodic character of a difference equation,” Journal of Difference Equations and Applications, vol. 10, no. 10, pp. 929–932, 2004. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  35. S. Stević, “On the recursive sequence xn+1=α+(xn1p/xnp),” Journal of Applied Mathematics & Computing, vol. 18, no. 1-2, pp. 229–234, 2005. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  36. S. Stević, “On the difference equation xn+1=α+(xn1/xn),” Computers & Mathematics with Applications, vol. 56, no. 5, pp. 1159–1171, 2008. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  37. S. Stević, “Boundedness character of a fourth order nonlinear difference equation,” Chaos, Solitons & Fractals, vol. 40, no. 5, pp. 2364–2369, 2009. View at Publisher · View at Google Scholar · View at MathSciNet
  38. S. Stević, “On a class of higher-order difference equations,” Chaos, Solitons & Fractals, vol. 42, no. 1, pp. 138–145, 2009. View at Publisher · View at Google Scholar · View at MathSciNet
  39. F. Balibrea and A. Linero, “On global periodicity of xn+2=f(xn+1,xn),” in Difference Equations, Special Functions and Orthogonal Polynomials. (Munich, July 25–30, 2005), pp. 41–50, World Scientific, Hackensack, NJ, USA, 2007. View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  40. F. Balibrea, A. Linero Bas, G. S. López, and S. Stević, “Global periodicity of xn+k+1=fk(xn+k)f1(xn+1),” Journal of Difference Equations and Applications, vol. 13, no. 10, pp. 901–910, 2007. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  41. L. Berg and S. Stević, “Periodicity of some classes of holomorphic difference equations,” Journal of Difference Equations and Applications, vol. 12, no. 8, pp. 827–835, 2006. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  42. R. P. Kurshan and B. Gopinath, “Recursively generated periodic sequences,” Canadian Journal of Mathematics, vol. 26, pp. 1356–1371, 1974. View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  43. J. Rubió-Massegú and V. Mañosa, “Normal forms for rational difference equations with applications to the global periodicity problem,” Journal of Mathematical Analysis and Applications, vol. 332, no. 2, pp. 896–918, 2007. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  44. S. Stević, “On global periodicity of a class of difference equations,” Discrete Dynamics in Nature and Society, vol. 2007, Article ID 23503, 10 pages, 2007. View at Publisher · View at Google Scholar · View at MathSciNet
  45. S. Stević and K. S. Berenhaut, “The behaviour of the positive solutions of the difference equation xn=f(xn2)/g(xn1),” Abstract and Applied Analysis, vol. 2008, Article ID 53243, 9 pages, 2008. View at Google Scholar
  46. S. Stevich, “Nontrivial solutions of higher-order rational difference equations,” Matematicheskie Zametki, vol. 84, no. 5, pp. 772–780, 2008. View at Publisher · View at Google Scholar · View at MathSciNet
  47. B. Iričanin and S. Stević, “Eventually constant solutions of a rational difference equation,” Applied Mathematics and Computation, vol. 215, no. 2, pp. 854–856, 2009. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  48. S. Stević, “Global stability and asymptotics of some classes of rational difference equations,” Journal of Mathematical Analysis and Applications, vol. 316, no. 1, pp. 60–68, 2006. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  49. S. Stević, “Asymptotics of some classes of higher-order difference equations,” Discrete Dynamics in Nature and Society, vol. 2007, Article ID 56813, 20 pages, 2007. View at Publisher · View at Google Scholar · View at MathSciNet
  50. S. Stević, “Existence of nontrivial solutions of a rational difference equation,” Applied Mathematics Letters, vol. 20, no. 1, pp. 28–31, 2007. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet